What causes spotting after stopping Duphaston?

default
Posted on Sat, 8 Oct 2016 in Pregnancy
Question: Hello. Last month I had a weak positive pregnancy result and then a negative with a serum test and I got a regular period. I started taking 10 mg of Duphaston in the last 3 days of that period. My period stopped two days ago and I stopped Duphaston, with the intention to start it again once I ovulate. Now I have light pink/reddish spotting and cramping.

Could it be that I am still pregnant and now miscarrying? Or this is a side effect from stopping the Duphaston?
doctor
Answered by Dr. Deepti Verma 14 minutes later
Brief Answer:
Withdrawal bleeding due to duphastone

Detailed Answer:
Hi dear,
I have gone through your question and understand your concerns.
Mild spotting, bleeding and cramping is common once you stop duphastone tablet.
If the urine pregnancy test and serum pregnancy test are negative, then there are absolutely no chances of pregnancy or miscarriage.
This is most likely the withdrawal bleeding due to stopping duphastone.
Hope you found the answer helpful.
Regards
Dr Deepti Verma
OBGYN
Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
default
Follow up: Dr. Deepti Verma 1 hour later
Thank you for responding Dr. XXXXXXX

I was scared it might have been miscarriage because I heard that sometimes people are pregnant even with a negative result, so I took another duphaston 10 mg an hour ago while waiting for an answer.

We are trying to conceive. I'm worried that my taking the duphaston 10 mg will interfere with ovulation this month. Is this a possiblity? Is there a chance that my ovulation will be delayed or wont' arrive because of the 10 mg duphaston I took today.

MY period ended 3 days ago.
doctor
Answered by Dr. Deepti Verma 11 hours later
Brief Answer:
Duphatone not to be taken in first half of cycle

Detailed Answer:
Hi dear,
Duphastone is given after the ovulation to make the uterine environment more favourable for the conception.
Duphastone is never given in the first 14 days of the cycle, or before ovulation, as it leads to delayed ovulation or no ovulation.
So, it is not advisable to take duphastone after periods.
Hope you found the answer helpful.
Regards
Dr Deepti Verma
Above answer was peer-reviewed by : Dr. Nagamani Ng
doctor
default
Follow up: Dr. Deepti Verma 36 hours later
My progesterone cream hadn't come in the mail, so I took the duphaston pills instead, in the last 3 days of my period.

(A doctor recommended the cream for fertility, but I substituted with duphaston. Those are the only three days I took duphaston 10mg, except for the 10 mg I took yesterday.)

I did not realize that the cream and pills are different!

How long do you think my ovulation could be delayed?

doctor
Answered by Dr. Deepti Verma 24 hours later
Brief Answer:
Exact time cannot be predicted

Detailed Answer:
Hi dear,
The ovulation is likely to be delayed by 2-3 days, however the exact time cannot be predicted.
Regards
Dr Deepti Verma
Above answer was peer-reviewed by : Dr. Prasad
doctor
Answered by
Dr.
Dr. Deepti Verma

OBGYN, Maternal and Fetal Medicine

Practicing since :2009

Answered : 5068 Questions

premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication ,  

Recent questions on  Progesterone

doctor1 MD

Hello Doctor, I am 4 weeks pregnant now.I had an pills abortion 3 years back and this time I have conceived naturally.The thing is just after...

doctor1 MD

I have been trying to conceive for six months now. For the past two months I have been charting bbt . Last cycle was beautiful. I had a nice rise...

doctor1 MD

I was prescribed dubagest 100 to be started on the 16th day of my cycle.I have taken it for 10 days as instructed.I'm also on cabergolin 0.25 mg...

doctor1 MD

Six month ago I had a full blood work done to check on my hormonal balance. I am 49, every thing came back normal except for high estrogen levels....

doctor1 MD

Hi, I have a cut on my finger and used a triple antibiotic first aid ointment. I am 4 weeks pregnant. Is the ointment harmful for my baby?

doctor1 MD

Hi Doctor, My last month menstrual cycle started on 31st November and normally it starts a few days ( 3 to 4 days ) earlier each month as compared...

doctor1 MD

I had pre cancer cells in 2015 I had them lasered off and I have always had regular periods. Before and after them. In the last 5 to 6 months or a...

Get personalised answers from verified doctor in minutes across 80+ specialties

186 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
backtotop2